Jump to content
CrazyBoards.org

Sign in to follow this  
Sensation

Seroquel creates sluggish mornings and afternoons?

Recommended Posts

I usually take 25-50mgs of seroquel to get to sleep at night. It usually puts me to sleep around 12:30am. But in the morning I have a hard time getting up and staying alert during the day. With such a low dosage and being that i have been taking this for about 2months would this be the cause?

Share this post


Link to post
Share on other sites

hiya,

the low dose you're on will definitely knock you out harder than a higher dose. if you're taking it to help you sleep then you wouldn't want to go up much higher.

but i know nothing of your dx and rx situation.

the first time i was on seroquel i reacted exactly the way you are doing now. i would take about 3 massive naps during the day and sleep like a log at night. i went off the drug because of this over-tiredness thing but then went back on to help with anxiety. it has helped hugely for that, and this second time around i don't get the lingering sleepiness during the day. i'm now at 100 mg.

dxwise i'm mdd or bp2.

rxwise i'm tapering down off effexor and ramping up on lithium.

so my only med constant these days is my seroquel.

hope dome of that info helps a bit.

if you want med info, go to jerod poore's website 'crazymeds.us' for really good and practical info.

take care,

grouse.

Share this post


Link to post
Share on other sites

Hubby noticed the same reaction you just decribed.

He only takes it on nights when his brain wont shut the hell up and let him sleep. It knocks him out in no time, but he hates the way he feels in the mornings....but he hates not sleeping, becoming manic and ending up in the looney bin a lot more!

When he knows he is really reved up, he takes it well before he actually gets in to bed. If he waits till just before his head hits the pillow to take his seroquel, the groggy feelings lasts long in to the day.

Share this post


Link to post
Share on other sites

I've been on Seroquel for 6 months. I've been at the dose I'm at now (300mg) for 4 months.

The drug still makes me sleep no fewer than 10-11 hours. It's not uncommon for me to sleep 12-13 hours. If I try to wake up earlier, I'm a zombie and can't function.

I just got a script for Adderall to help me wake up in the morning, as coffee was making me jumpy.

Seroquel makes you sleep like crazy, that's just the way it is.

Share this post


Link to post
Share on other sites

I have 2 questions on this. I'm currently on 75mg of Seroquel. I still have some spaciness/grogginess in the daytime.

If I go up to 100mg, is it likely that the spaciness will dissipate?

75mg makes me sleep for 12 hrs. Is 100mg likely to make me sleep less?

Share this post


Link to post
Share on other sites

I started with 25 then 50mg, then up to 100mg to 400mg of Seroquel, now I am back to 100mg. No matter the dose I am a complete zombie in the morning and it takes me 1-2 hours to get going. For a time I had Provigil which really helped but can't afford the Provigil anymore, and the Dexedrine I take for ADD does not help with the drowsiness in the morning and throught the day just helps the ADD.

Share this post


Link to post
Share on other sites

I started with 25 then 50mg, then up to 100mg to 400mg of Seroquel, now I am back to 100mg. No matter the dose I am a complete zombie in the morning and it takes me 1-2 hours to get going. For a time I had Provigil which really helped but can't afford the Provigil anymore, and the Dexedrine I take for ADD does not help with the drowsiness in the morning and throught the day just helps the ADD.

OK, I'm bummed, now. ;)

Does any body have a happy ending story regarding the grogginess / spaciness?

Share this post


Link to post
Share on other sites

Hi Libby

I have a happy ending story. I take 100 mg of Seroquel every night about two hours before I want to go to sleep. I get in bed, fall asleep, and sleep about nine hours. I get up okay and I'm really not groggy or spacey at all during the day.

Now, that said, I am no longer on other drugs that make me groggy or spacey. I am on the opening dose of Lamictal, 25 mg, and will be going up on that...and I take 200 mg of Topamax.

Do you think Cymbalta makes you groggy or spacey at all or do you take a benzo regularly? It could be that or the time of day you take other drugs. Who knows for sure.

Also, they say that eating a carb intensive meal/snack near the time you take your Seroquel gives it a kick. Again, I don't know if you do this or not, but I have heard this.

I really hope you have some luck. I'm really drug sensitive and I was not happy on Seroquel on other doses...100 mg was my magic number.

~Cat

Share this post


Link to post
Share on other sites

doesn't make me sluggish. i was at first taking it at night so i could go to sleep and was up to 100mg by the second week as i recall. the first week i got quite a bit of sleep but after that no problems with grogginess in the mornings. now i'm taking 300mg a day and it doesn't make me feel tired. my usual 9 hours sleep a night is fine most of the time.

NZer

Share this post


Link to post
Share on other sites

25mg at night made me very sluggish for quite a while. I've recently been put up rapidly and am now on 100mg twice a day - the hangover seems to have gone, and the higher doses have not turned me into the zombie I feared ;)

I also find that taking it with food seems to lessen the knock-you-on-the-head effect.

Share this post


Link to post
Share on other sites

I think I'm going to try going up to 100mg. Doc said I could. The drugginess feeling seems less on each dosage increase.

Share this post


Link to post
Share on other sites

I seem to have more or less atypical reactions to seroquel, or at least ones that don't match what most people seem to report here. First, the lower doses do nothing for me as far as my chronic insomnia goes. I have to take at least 400mg just to start feeling groggy enough to fall asleep, and sometimes have to take it as far as 800mg. So the higher I take it, the more of a sedative effect it has for me, rather than the other way round. I've also never battled with the spacy feeling - I generally get about 6-7 hrs of sleep a night, usually broken into two periods (sleep, wake up, sleep again).

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

Sign in to follow this  

×
×
  • Create New...